View Full Version : My doctor is leaving...RATS!!
06-26-2008, 12:56 PM
I had a rotten evening and night - going on NO sleep at all. Had a lot of pain so I took a lortab. Got so sick to my stomach; head pounding; couldn't sleep. Not sure if it was the lortab or what I ate for dinner. Anyway, had an already-scheduled doctor's appointment this morning with my rheumy. She tells me she's leaving!!! I'm so tired and felt so awful, I almost lost it - tears welled up. She's moving to France for a year (husband got a fellowship...he's got HIS nerve! :wink: ) She's arranged for me to see another member of their practice - a very good doctor (I have friends who see her). But this other doc is on medical leave until October, so I can't see her until then.
The good news is I'm continuing to reduce my prednisone. I should be off it entirely in a couple of months. I'm also stopping the colchicine. No pericarditis in a while, so that shouldn't be a problem. My most annoying symptoms are just the arthritis kind of pain, and an inability to sleep. She's putting me on another med for sleep. It's valium-like, but milder. I've tried everything else and I just have to be able to sleep (duh!) I'm a bit nervous about taking something that can be habit forming, so I'll have to figure out a way to get to sleep without it some of the time.
With all of the horror-stories about bad doctors, I'm sooooo disappointed about losing my really good rheumatologist. I hope the new one is on the same page. I have this awful thought that she'll turn into a 'stinky face' and tell me everything I've been doing is all wrong. :shock: :shock:
06-26-2008, 01:09 PM
I hope that the new doctor works out ok for you. I hope that you get along good with her. Well, just good luck and keep us all posted ok.
06-26-2008, 04:50 PM
Well that sucks, Jody....I am sorry, maybe she might be even better than the one before. The best, could be...wouldn't that be lovely, eh?
I am still trying to find a good one here. My gastro is the best. That reminds me the MRI results, they never called..maybe tomorrow...
I schedule a GYN for the August 6, working on getting that D&C...
Oh, shoot now I have the hiccups..thought GERDIE took those with here...hummm.
Summer arrived in Minnesota yet? My Dad tells me it is 72 in the U.P.....
That is great news, tapering on the steroids. We have to celebrate that....woohoo..party, party. That is really great...many thought sna prayers are with you, Jody.
Have you nap yet, recovering from the puksies? Stomach aches are th worst, they can turn a girls world upside down.
Are you unable to sleep because of the pain, or the mind racing around the life track? Warm milk? Take 10 deep breaths , wait 5 minutes, then 10 more. Eating to late? Have a glass, one ...of wine with dinner to promote relaxation..maybe? Tryptopan...? Eat a turkey...
I purchased some canvas' stretch over frames today. I plan on breaking out the acrylics tomorrow. Maybe I will create a masterpiece. I have this vision of flowers, and the colors and I can't find anything I like, so I will create them. It has been a while since I painted...rusty, probably..but I feel a wave of creativity coming over me. The less pain I have the more my creative juices flow. And you know, I am feeling pretty good despite the back...neck..jelly fish.
And I need some art on my walls...I just have large photographs of my garden flowers, my animals...and a few of my watercolors. Oh, and three paintings from local artists in Seattle. Oh, I did three walls of black and whites from my relatives dating from the mid 1800's like a border around the room. I did corrective work on them through a computer program and reprinted them...
Gosh, it feels so strange that I put that creative, abstract side of me on hold for about two years. I am anxious to indulge that part of me again. I missed her....
Here's to a having a better doctor than before...to the wonderful sleep you will have tonight. And the grand day to come tomorrow...
Plans for the 4th?
Pretti in Pink
06-26-2008, 07:13 PM
Sorry to hear about your doctor leaving, we all know how important they are to us, especially GOOD ones. But I am glad to hear you have been weaning off of the prednisore, that is awesome. We'll stay optimistic that the new rheumi will work out.
I told you before, a woman of many talents- canvasing sounds great and like a good stress reliever. You'll have to share some pictures with us.
It's tough enough to find a good Rheumotologist, but to actually have one, and have them leave has to be scary and frustrating. You mentioned sleep problems. I had IV methylprednisone treatment last month, and had terrible sleep related problems. Insomnia, and those strange night terror bad dreams were awful. My Dr. gave me a small prescription of diazepam with no refills. I had a serious problem in the past with abusing prescription meds, so I understand your hesitation about taking something that is potentially habit forming. When my Dr prescribed me the sedatives, I reminded him of my past problems, and he won't give me any large amount of meds. I also have to physically go see him if I want a refill. I was very, very nervous about taking the meds, but they really helped me get some much needed sleep. Let your Dr. know your concerns Jody, and maybe ask for the small prescription/no refill policy like I have. It gave me the peace of mind I needed. Hope you get some sleep soon.
06-27-2008, 12:09 PM
Oluwa She just might be a better doctor than the one I had, but I was USED to the one I had and she understood my stuff...took me seriously. I'm just going to be so nervous...my current doc is the only one I've had since IT was suspected. Sighhhhh.....just gotta' get over it and keep a positive attitude, right? Well, either that, or I can travel to France to see her....hmmm, not a bad idea....expensive, but appealing!
You sound like you're doing SOOO much better. I'm impressed with your creative side....I've always wished for talent in some visual art. But I do NOT have any of that! I do write (or used to). I haven't done it in a long, long while. Had some potential, I thought. Long ago...another life. Maybe again someday.
No plans for the 4th, but company this weekend (maybe yet today.) Our favorite niece and her husband. We'll have a nice visit, I know. She and I are a lot alike and her husband is a computer-geek like my hubby. Looking forward to it. How about you? Any red-white-and-blue celebrations for the 4th...fireworks....sparklers....picnics?
Kathyw1958 thanks for the kind words. I'll let everyone know if it's a 'stinky face' or a good one!!
PIP I'm not thrilled about the change in docs, but I really AM thrilled to be approaching no more steroids! I'm so afraid to have to go through all of the explanations again - I know most of you have gone through at least a couple of doctors - some LOTS of doctors. I'll get used to it....Thanks, Pretti
Rob Thanks, Rob. I really am a bit spooked about taking something habit forming. I appreciate you sharing your experience. There is a lot of chemical dependency in my family - both sides. I've always been really nervous about that. She gave me a prescription with 3 refills, unfortunately. But, I started with the smallest dose and I told my husband I won't take it more than a couple of days a week. I've just got to figure out another way to relax. I'm going to call about yoga classes next week. I've heard so many people talk about how good that is for relaxation. I've got to get this under control without meds.
06-27-2008, 01:43 PM
I'm cheering you on in your quest to rid yourself of the darn steroids. Go Jody go! But ...take it sloooooow and watch for any signs of a flare starting. I got down to nothing, thought I was so smart then got hit with the flare from hell and had to go right back on them. My doc said that some people just might not ever get off them. I don't want to rain on your parade ...just warn you to watch for signs of a flare starting. My doc said I could try again and if I felt a flare starting to up the dose and stop it before it gets bad. Just wanted to suggest you do the same :-)
I'm sorry about your doctor leaving. What a pain. Just like a good man, a good doc is hard to find :-) Where in MN are you? Anywhere near the Mayo Clinic?
Thinking of you and crossing my fingers you will soon be steroid free!!
06-28-2008, 04:38 AM
How ya' doing Razzleberry? Feeling better?
I've been tapering very slowly. Now going down 1mg every 2 weeks. I'm still on cellcept and plaquenil. My doc warned me of the same thing. I have a big variety of prenisone dosages (everything from 1 mg to 50 mg. If I have a flare, I can always do a short spurt of a hire dose to manage it. I'm hoping, hoping, hoping I won't have to...but you're right. Sometimes IT just lays in the weeds waiting to jump on you when you're defenses are down. Doc said she would prescribe something like Relefen for more long-acting anti-inflammation and pain control, once I'm off the steroids. 'Course, she'll be gone by then! :mad: :mad: :mad:
I'm in NE Minnesota, so about 5 hours from Mayo (which is in SE Minnesota.) I was at Mayo for about a week more than a year ago now. I had a complete exam by rheumatologists, neurologists, cardiologist....etc, etc. I've also been to the Univ. of MN medical center in St. Paul to their rheumatology department, too. But all my follow up and most of my care has been here. If things get really cranked up again, I'm likely to go back to Mayo. Now that I've seen the team there, going back would be a lot easier.